Hamilton cycles in random subgraphs of pseudo-random graphs

Alan Frieze*, Michael Krivelevich

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


Given an r-regular graph G on n vertices with a Hamilton cycle, order its edges randomly and insert them one by one according to the chosen order, starting from the empty graph. We prove that if the eigenvalue of the adjacency matrix of G with the second largest absolute value satisfies λ = o(r5/2/(n3/2(log n)3/2)), then for almost all orderings of the edges of G at the very moment τ* when all degrees of the obtained random subgraph Ht* of G become at least two, Hτ* has a Hamilton cycle. As a consequence we derive the value of the threshold for the appearance of a Hamilton cycle in a random subgraph of a pseudo-random graph G, satisfying the above stated condition.

Original languageEnglish
Pages (from-to)137-150
Number of pages14
JournalDiscrete Mathematics
Issue number1-2
StatePublished - 28 Sep 2002


  • Hamilton cycles
  • Pseudo-random graphs
  • Random graphs


Dive into the research topics of 'Hamilton cycles in random subgraphs of pseudo-random graphs'. Together they form a unique fingerprint.

Cite this